Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 44, NWS Jacksonville, FL

June 2, 20115 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jun 2, 2011, 2:50 AM EDT for 5 counties in Florida. It took effect at Jun 2, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 2:50 AM EDT (06:50 UTC)
In effect from
Jun 2, 2011, 1:00 PM EDT
Expired
Jun 2, 2011, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2519 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WWUS82 KJAX 020650
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EDT THU JUN 2 2011

FLZ020>023-030-031-035-036-040-022200-
/O.UPG.KJAX.FW.A.0039.110602T1600Z-110602T2200Z/
/O.NEW.KJAX.FW.W.0044.110602T1700Z-110602T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
250 AM EDT THU JUN 2 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING DUE TO LOW RH AND HIGH ERC...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING. 

MINIMUM RH VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 4 TO
5 HOURS DURATION ALONG WITH ERC VALUES IN THE MID TO UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

PP
1 follow-up statement
173 
WWUS82 KJAX 022210
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT THU JUN 2 2011


FLZ020>023-030-031-035-036-040-022315-
/O.EXP.KJAX.FW.W.0044.000000T0000Z-110602T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
610 PM EDT THU JUN 2 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 1, 8:53 PM EDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jun 1, 8:53 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
853 PM EDT WED JUN 1 2011

.UPDATE...CONVECTIVELY INDUCED MESOSCALE CONVECTIVE VORTEX(MCV)
ROTATED AROUND HIGH PRESSURE TO THE NORTH AND CROSSED THE FL
PENINSULA TODAY. SHOWERS AND THUNDERSTORMS OCCURRED MAINLY OVER
FLAGLER AND MARION COUNTIES SOUTHWARD. HAVE REMOVED POPS FROM
TONIGHTS FORECAST AS MCV IS NOW IN GULF OF MEXICO WITH SUBSIDENCE
AND DRYING NOW OVER THE FORECAST AREA. SUBSIDENCE ON PERIPHERY OF
SYSTEM ALLOWED TEMPERATURES TO REACH 100 DEGREES TODAY AT
ALMA(RECORD HIGH) AND DOUGLAS GA. RADAR ECHOES NOW OVER SE GA
APPEAR TO BE CHAFF AND NOT PRECIPITATION AS SKIES HAVE CLEARED
THERE. HAVE ADDED PATCHY FOG TO TONIGHTS FORECAST AS MODELS
INDICATE WINDS DROPPING OFF LATE.

&&

.AVIATION...FORECAST CHALLENGE WILL BE LOW CLOUDS OVER THE NEXT
SEVERAL HOURS FOR THE COASTAL TAFS AS KCRG IS SHOWING BROKEN DECK AT
1500 FEET AGL. NUMERICAL MODELS INDICATE THESE CEILINGS WILL
DISSIPATE BY 02Z/03Z. HIGH DEWPOINTS INTO THE UPPER 60S/LOWER 70S
HAVE OVERSPREAD THE REGION. THIS COUPLED WITH DECREASING CLOUDS AND
WINDS WILL PROMOTE AREAS OF FOG OVERNIGHT. FOG WILL BE THICKEST OVER
THE INTERIOR...THUS HAVE INCLUDED VSBYS DOWN TO 2SM AT KVQQ AND
KGNV.

&&

.MARINE...NO HEADLINES. DEPARTING LOW IN THE GULF COUPLED WITH HIGH
PRESSURE BUILDING IN FROM THE NORTH HAS RESULTED IN WEAKER PRESSURE
GRADIENT. WINDS WILL BE 15 KNOTS OR LESS WITH SEAS 4 FEET OR LOWER.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

ZIBURA/ZAPPE/MCALLISTER
Hazardous weather outlook, Jun 1, 6:45 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT WED JUN 1 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
645 PM EDT WED JUN 1 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...MODERATE RISK OF RIP CURRENTS...

EASTERLY FLOW AND BUILDING SWELLS WILL ELEVATE THE RISK OF RIP
CURRENTS ALONG THE COAST. PLEASE REFER TO THE SURF ZONE FORECAST
FOR MORE INFORMATION.

SEVERAL WILDFIRES CONTINUE TO BURN ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA...INCLUDING THE HONEY PRAIRIE COMPLEX IN SOUTHEAST
GEORGIA...AND OVER FLAGLER AND ST.JOHNS COUNTY IN NORTHEAST FLORIDA.
VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THE FIRE MAY BE REDUCED
TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR SUDDEN
VISIBILITY RESTRICTIONS. THE SMOKE MAY MIX WITH FOG LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE END OF
THE WEEK DUE TO PERSISTENT ONSHORE FLOW AND EASTERLY SWELLS.

ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY INLAND EACH DAY FROM
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.